MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: inventory specialist.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the r2p sheath was placed in the anterior tibial artery.Upon removal of the sheath there was a slight resistance, which may have been a spasm.The sheath continued to be removed gently despite the resistance.Once the sheath exited the body there was noticeable elongation of the sheath, and upon examination the hospital staff noticed the sheath stretched and had begun to separate, and then they pulled it apart resulting in a full separation of the sheath.The patient was in stable condition.The procedure outcome was successful.The patient was not injured during the event and medical or surgical intervention was not required to prevent injury.Additional information was received on 21 april 2022: the procedure performed was a lower extremity angiogram.The event occurred upon removal of the sheath, so the procedure was completed.The sheath was able to be fully removed because it stayed intact enough to remove.Though, when the procedure was completed and the device removed, the hospital staff examined the device and were able to pull in apart without much effort.The device separated on the back table after removal from the body.While removing the staff noticed the sheath had noticeable damage (described as sheath stretching and elongation), but it remained intact until it was out of the body.There was no blood loss.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.One r2p destination slender was returned for product evaluation.The returned sample included the sheath.The sample was decontaminated per terumo procedures and policies.The sample was subjected to visual analysis.The sheath was completely separated.The first piece, where the sheath hub was located, was measured to be measured 12.3cm.And the second piece, where the sheath tip was located, was measured to be 64.6cm.There was slight elongation at near the breakage sites.There were no other signs of damage found on the first piece.The swage was band was found to be intact.There was a pinch on the second piece at 22.2cm to 23.5cm from the breakage point.A kink was located on second piece 44.9cm from the breakage point.The tip on the sheath was found to be deformed.The complaint can be confirmed for mechanical damage.The exact root cause cannot be determined.The likely root cause is a resistance or spasm restricted withdrawal of the sheath, and the force was still applied in the face of the resistance.Review of vice history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key14398435
Report Number1118880-2022-00036
Device Sequence Number5563923
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public00389701012360
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000005686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE; NAVICROSS, R2P METACROSS; R2P CROSTELLA, GLIDEWIRE ADVANTAGE TRACK 018
Patient SexUnknown